MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRS SM FEM STEM 10 X 102MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRS SM FEM STEM 10 X 102MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6485-3-000
Medical Device Problem Codes Fracture (1260); Failure to Osseointegrate (1863)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned.
 
Event or Problem Description
It was reported by the sales rep that the surgeon informed of an issue of a broken gmrs stem on 26oct2020 (current stem diameter 10mm ref 6485-3-000, ln 187138a) and the need to revise to a thicker stem (11 or 13mm).Current stem was implanted on (b)(6) 2019 (primary surgery).Revision surgery is planned on (b)(6) 2020.Update: "surgeon mentioned implant likely have loosened and broken due to patient riding motorcycle and using her legs to stop the bike (excessive stress to implant) patient had broken implant in (b)(6) 2020 but was unable to come in due to covid, hence the delay to nov surgery.".
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture and loosening involving an mrs stem was reported.The event of crack/fracture was confirmed though clinician review and provided photograph.The event of loosening was not confirmed.Method & results: device evaluation and results: no product was returned for evaluation however a photograph was provided.The photograph shows a recently explanted stem.Blood is visible on the stem.The stem is fractured.Biological material is visible on the body of the stem.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: confirmation: the event may be confirmed.The x-rays show a broken cemented femoral stem in an mrh modular femoral implant.Root cause: the root cause may not be ascertained without additional records and serial x-rays.The aforementioned materials may provide insight into the mode or cause of the failure.The pi report stated that there was likely loosening of the implant and a traumatic event.If confirmed these could explain the failure.Obtaining the implant may provide ability to rule out other material issue.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  complaint history review: there have been no other similar events for the reported lot.  conclusion: a review of the provided medical records by a clinical consultant stated the following comment: the event may be confirmed.The x-rays show a broken cemented femoral stem in an mrh modular femoral implant.The root cause may not be ascertained without additional records and serial x-rays.The aforementioned materials may provide insight into the mode or cause of the failure.The pi report stated that there was likely loosening of the implant and a traumatic event.If confirmed these could explain the failure.Obtaining the implant may provide ability to rule out other material issue.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not available.
 
Event or Problem Description
It was reported by the sales rep that the surgeon informed of an issue of a broken gmrs stem on (b)(6) 2020 (current stem diameter 10mm ref 6485-3-000, ln 187138a) and the need to revise to a thicker stem (11 or 13mm).Current stem was implanted on (b)(6) 2019 (primary surgery).Revision surgery is planned on (b)(6) 2020.Update: "surgeon mentioned implant likely have loosened and broken due to patient riding motorcycle and using her legs to stop the bike (excessive stress to implant) patient had broken implant in (b)(6) 2020 but was unable to come in due to covid, hence the delay to (b)(6) surgery.".

Brand Name
MRS SM FEM STEM 10 X 102MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10854626
Report Number0002249697-2020-02475
Device Sequence Number2322267
Product Code KRO
UDI-Device Identifier07613327048278
UDI-Public07613327048278
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K040749
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number6485-3-000
Device Catalogue Number64853000
Device Lot Number187138A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/25/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age27 YR